New Mexico, 2006

Hail in New Mexico, September 11, 2006

September 11, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 11, 2:00 AM MST, 10 hours 45 minutes earlier.

Area forecast discussion, Sep 11, 2:00 AM MST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT MON SEP 11 2006

.DISCUSSION...THUNDERSTORM CHANCES ONCE AGAIN MAIN FOCUS OF FORECAST.

ONGOING THUNDERSTORMS EARLY THIS MORNING MAINLY OVER SE AREAS AS
RIGHT REAR QUAD OF UPPER JET MAX INTERACTS WITH SURFACE BOUNDARY.
FRONT HAS PUSHED WESTWARD INTO RIO GRANDE VALLEY AND IS SUSTAINING
DEW POINTS AROUND 50 DEGREES. BY AFTERNOON MOISTURE SHOULD BE
SUFFICIENT TO DEVELOP TERRAIN BASED CONVECTION WITH EAST SLOPES OF
CENTRAL AND SOUTHERN MOUNTAINS MOST FAVORED...INCLUDING GILA AS
THESE AREAS WILL HAVE THE BEST LOW LEVEL MOISTURE. NRN MTS WILL
EVENTUALLY FIRE UP LATER THIS AFTERNOON IN RESPONSE TO AN UPPER
CIRCULATION EVIDENT ON WATER VAPOR IMAGERY OVER CO.  STORMS WILL
MOVE ESE IN UPPER FLOW.  SEVERE STORMS SHOULD NOT BE AS NUMEROUS AS
ON SUNDAY IN THE NE ALTHOUGH NAM DOES INDICATE DECENT INSTABILITY IN
AFOREMENTIONED AREAS OF SOUTH CENTRAL AND SOUTHWEST CWFA.

GFS AND NAM BOTH AGREE THAT A SIGNIFICANT SHORT WAVE TROUGH OVER
MONT/WY AREA WILL DIVE SOUTH ACROSS HIGH PLAINS AND AFFECT NE
QUARTER OF NM TONIGHT.  THIS SHOULD STRENGTHEN AND ENHANCE COVERAGE
OF STORMS THIS EVENING IN THOSE LOCATIONS AND HAVE WENT WITH THE
HIGHEST POPS THERE AND THEN OF ANY IN THE FORECAST. THIS SYSTEM WILL
ALSO BRING ANOTHER COLD FRONT INTO THE EAST SO HAVE LOWERED TUESDAY
MAXES TO REFLECT THIS.  WITH N TO NE FLOW ALOFT ON TUESDAY IN THE NC
AND NW PARTS OF AREA...SOME OF THOSE VALLEYS BECOME FAVORABLE FOR
LATE DAY CONVECTION DUE TO STORM MOVEMENT.  HOWEVER...POSSIBLE LACK
OF MOISTURE AT THAT TIME WARRANTS KEEPING POPS FAIRLY LOW.

BEST OVERALL POPS REMAIN FOCUSED OVER THE SOUTHWEST TUES NGT/WED
NEAREST UPPER TROUGH WHICH WILL BE SETTLING IN NW MEXICO.  PREFER
SLOWER EVOLUTION OF UPSTREAM PAC NW UPPER LOW/KICKER AND DELAYED
EJECTION OF NW MEX LOW LATER THIS WEEK AS DEPICTED BY DGEX/NOGAPS.
THEREFORE HAVE LINGERED POPS IN THE WEST LONGER FRIDAY BEFORE
MOISTURE FINALLY GETS SCRUBBED OUT OVER THE WEEKEND...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  82  50  84  53 /  10   5   5  10
GALLUP..........................  78  44  80  47 /  10  10  20  20
GRANTS..........................  79  46  76  47 /  20  20  20  10
GLENWOOD........................  83  55  83  56 /  30  30  40  20
CHAMA...........................  74  38  71  40 /  20  20  10   5
LOS ALAMOS......................  78  48  73  46 /  20  30  20  10
RED RIVER.......................  66  37  64  36 /  30  40  10   5
TAOS............................  74  42  74  45 /  30  40  10   5
SANTA FE........................  77  49  74  50 /  20  30  20   5
SANTA FE AIRPORT................  77  51  74  50 /  20  30  20  10
ESPANOLA........................  80  49  80  50 /  20  30  20  10
ALBUQUERQUE HEIGHTS.............  80  59  79  58 /  20  20  20  10
ALBUQUERQUE VALLEY..............  82  52  81  53 /  20  20  20  10
ALBUQUERQUE FOOTHILLS...........  78  55  80  56 /  20  20  20  10
ALBUQUERQUE WEST MESA...........  79  55  80  57 /  20  20  20  10
SOCORRO.........................  83  55  82  56 /  20  30  20  20
SANDIA PARK/CEDAR CREST.........  77  47  75  49 /  30  20  20  10
MORIARTY/ESTANCIA...............  76  47  73  49 /  30  30  20  10
CARRIZOZO.......................  82  53  78  54 /  30  30  30  20
RUIDOSO.........................  73  50  67  49 /  30  40  30  20
RATON...........................  72  48  76  45 /  20  60  10   5
LAS VEGAS.......................  71  48  70  46 /  30  50  20   5
ROY.............................  73  54  73  54 /  20  60  10   5
CLAYTON.........................  73  53  75  55 /  20  60  10   0
SANTA ROSA......................  78  52  77  54 /  20  40  20   5
TUCUMCARI.......................  77  57  76  57 /  20  50  10   5
FORT SUMNER.....................  76  57  77  57 /  20  40  20   5
CLOVIS..........................  78  58  77  58 /  20  50  20   5
PORTALES........................  80  58  78  57 /  20  50  20   5
ROSWELL.........................  84  62  80  61 /  20  50  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Sep 11, 4:55 AM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT MON SEP 11 2006

NMZ001>021-026-121200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

In the hours before

Special weather statement, Sep 11, 12:19 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
119 PM MDT MON SEP 11 2006

NMZ005-011-111945-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-
119 PM MDT MON SEP 11 2006

...STRONG THUNDERSTORMS MOVING OVER WESTERN SAN MIGUEL COUNTY...

AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TECOLOTE. MOVEMENT WAS
SOUTH AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 10 MILES WEST OF
SAN JUAN...MOVING EAST AROUND 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...LOS
MONTOYAS...OJITOS FRIOS...RIBERA...ROMEROVILLE AND SAN GERONIMO.

THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER

The radar

The Albuquerque radar (KABX), 151 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, San Miguel

When
September 11, 12:45 PM MST
Where
San Miguel County, 7 mi S of Las Vegas
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.500, -105.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533670.